It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-06-2006, 12:36 PM   #1
Newbie
(female)
 
Join Date: Jun 2006
Posts: 5
courthing HB User
Question Prednisone?

After going to the hospital complaining of severe stomach pain I was given 20mg of prednisone to take daily. The doctors said that I might have an ulcer, but I also have to have my gallbladder checked. They didn't exactly tell me what the medication was for, they just perscribed it and sent me on my way. Just a moment ago my father was looking at my medicine and was very surprised to see prednisone. He was confused as to why they would give it to me for an ulcer and said that he thought it was for people with low corticosteriod levels (he used to work in a clinic). I looked up the medicine and found that it was used for a number of problems that I don't have, and the only thing I saw about ulcers was a warning to tell your doctor if you have one before taking the medication. It also had a number of scary side effects, including a certain type of cancer. Does anyone have any experience with this medicine for ulcers or other disorders? I'm very confused about it.

Last edited by courthing; 07-06-2006 at 12:37 PM.

 
Sponsors Lightbulb
   
Old 07-06-2006, 12:56 PM   #2
Senior Member
(female)
 
Join Date: Jun 2006
Location: Ca
Posts: 192
mskubic HB User
Re: Prednisone?

Hi

I have taken that drug and its awfulllll for a skin condition. I was on it a week and my muscles got extremely sore. I was use to running at the time 6 miles 5times a week and all of a sudden my muscles became so sore like I had run a trillathalon (spelling). Also taking it over a period of time makes you gain weight. I don't know if you had seen Jerry Lewis recently but he gained alot of weight on that drug. He was taking it for a blood disorder if I recall.

I have never heard of it being given for a stomach ulcer, but then again I am not a doctor.

Marsha

 
Sponsors Lightbulb
   
Old 07-06-2006, 10:38 PM   #3
Junior Member
(female)
 
Join Date: May 2006
Location: Wv
Posts: 47
mfife31 HB User
Re: Prednisone?

My 10 yr old son has been on pred since november for autoimmune hepatitis.The side effects arent the greatest....moon face, weight gain,hair growth, fatigue,stomach irritation, acne,etc.He takes it to suppress his immune system from attacking his liver. Anyhow it has really bothered his stomach and is on prevacid with it and has breakthru reflux still. He has had 2 egd's to check for suspected ulcers .The last one we should get the results back on monday because they biopsied a red spot on his stomach.Would be pretty crappy for a kid o have an ulcer huh.I would recheck if it is what they meant to prescribe you and if so what is it for because from what i have read its not normally a treatment for ulcers but at times a cause. Good luck!!
Mfife31

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Treating Early Lupus with Prednisone? Scared and looking for advice. thinkfast Lupus 11 07-20-2008 11:35 PM
prednisone topsy123 Lupus 10 06-26-2007 12:44 PM
On Prednisone because of immune system. mergatroy Immune Disorders 8 09-19-2006 02:50 PM
Adrenal insufficiency due to prednisone use? mngirl Addison's Disease 3 02-15-2005 11:30 AM
Prednisone withdrawal Cloie Asthma 7 08-11-2004 10:17 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:28 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!